Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 67, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 16, 2010, 7:11 PM CDT for Pittsburg County, Pushmataha County, Oklahoma. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2010, 7:11 PM CDT (00:11 UTC)
- Expired
- May 16, 2010, 8:30 PM CDT
- In force
- 79 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 129 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:47 PM CDT, 24 minutes earlier.
Area forecast discussion, May 16, 6:47 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 647 PM CDT SUN MAY 16 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. ISOLATED THUNDERSTORM MOVING INTO SOUTHERN PITTSBURG COUNTY WILL LIKELY PASS SOUTH OF MLC WITH NO SIGNIFICANT IMPACTS. PATCHY FOG EXPECTED TO DEVELOP IN THE FYV/XNA AREAS AFTER MIDNIGHT... HOWEVER INCREASING WINDS JUST OFF THE SURFACE SHOULD ALLOW ENOUGH MIXING TO NOT BECOME TOO DENSE. OTHERWISE...VFR CONDITIONS EXPECTED TO PREVAIL. && .PREV DISCUSSION... /ISSUED 402 PM CDT SUN MAY 16 2010/ DISCUSSION... SUPERCELL THUNDERSTORM IN CENTRAL OKLAHOMA IS MOVING SOUTHEAST AND WILL LIKELY REMAIN WEST OF THE FORECAST AREA OR JUST CLIP THE FAR SOUTHWEST CORNER OF THE AREA IF IT HOLDS TOGETHER. OTHERWISE... ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS EVENING WITH A LIMITED SEVERE WEATHER THREAT. WITH AN UNSTABLE UNCAPPED AIRMASS...A FEW SHOWERS AND STORMS MAY ONCE AGAIN DEVELOP MONDAY AFTERNOON MAINLY IN THE NORTHERN PART OF THE FORECAST AREA. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE MARKEDLY TUESDAY THROUGH THURSDAY AS ANOTHER UPPER LEVEL STORM SYSTEM MOVES ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME PERIOD ALONG WITH A LIMITED SEVERE WEATHER THREAT. ONCE THIS SYSTEM MOVES BY LATE IN THE WEEK...HIGH PRESSURE ALOFT WILL BEGIN TO BUILD OVER THE AREA WHICH WILL RESULT IN AFTERNOON TEMPERATURES WARMING WELL INTO THE 80S BY NEXT WEEKEND. THE GFS BRINGS A COLD FRONT THROUGH THE AREA SUNDAY BUT WILL DISCOUNT THIS FOR NOW AND GO ALONG WITH THE WARM AND DRY ECMWF. DID NOT STRAY FAR FROM GUIDANCE TEMPERATURES THE NEXT FEW DAYS BUT DID FAVOR THE WARMER NAM MOS TUESDAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...12
Hazardous weather outlook, May 16, 7:10 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT SUN MAY 16 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
710 PM CDT SUN MAY 16 2010
...SEVERE STORMS REMAIN POSSIBLE THROUGH MID EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTH OF A MCALESTER TO WILBURTON LINE.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A SEVERE THUNDERSTORM...WITH A HISTORY OF PRODUCING SIGNIFICANT
LARGE HAIL AND DAMAGING WINDS ACROSS CENTRAL OKLAHOMA...WILL
CONTINUE TO MOVE THROUGH PORTIONS OF SOUTHEAST OKLAHOMA THIS
EVENING. LOCATIONS GENERALLY TO THE SOUTH OF A LINE FROM MCALESTER
TO WILBURTON WILL SEE THE GREATEST CHANCE OF SEVERE WEATHER THIS
EVENING AS THE STORM MOVES INTO THE AREA. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS WITH THIS STORM...ALTHOUGH THERE
IS A LIMITED TORNADO THREAT WITH THE STORM AS WELL.
IN ADDITION...SHOWERS AND THUNDERSTORMS REMAINING THIS EVENING
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL CONTINUE TO
POSSESS A LIMITED SEVERE THUNDERSTORM THREAT. LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN THREATS...WITH ISOLATED FLASH
FLOODING POSSIBLE...ESPECIALLY IN AREAS THAT SAW A LOT OF RAINFALL
THIS MORNING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY ACROSS SOUTHEAST
OKLAHOMA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH THURSDAY
OF THE UPCOMING WEEK...AS THE UPPER LEVEL JET CONTINUES TO BRING
UPPER LEVEL SYSTEMS THROUGH THE AREA. A LIMITED CHANCE OF SEVERE
WEATHER AND ISOLATED HEAVY RAIN AND FLOODING WILL BE POSSIBLE
THROUGH THIS PERIOD. UPPER LEVEL RIDGING WILL MOVE INTO THE AREA
LATE IN THE WEEK AND INTO NEXT WEEKEND...WHICH WILL BRING SOME
WARMER AND DRIER WEATHER.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, May 16, 1:41 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
141 PM CDT SUN MAY 16 2010
ARZ011-161915-
MADISON AR-
141 PM CDT SUN MAY 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHEASTERN MADISON
AT 141 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF DUTTON...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SAINT PAUL...PETTIGREW...BOSTON AND
WITTER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3596 9344 3595 9348 3589 9349 3585 9351
3581 9350 3577 9351 3577 9352 3578 9380
3596 9379 3599 9344
TIME...MOT...LOC 1841Z 274DEG 14KT 3585 9370Special weather statement, May 16, 1:48 PM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 PM CDT SUN MAY 16 2010
ARZ029-161915-
SEBASTIAN AR-
148 PM CDT SUN MAY 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
SOUTHERN SEBASTIAN
AT 148 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DAYTON TO 2 MILES EAST OF HARTFORD...MOVING EAST AT 20
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
HARTFORD...HUNTINGTON...MIDLAND...WASHBURN AND MANSFIELD.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3515 9402 3514 9404 3514 9413 3510 9415
3507 9423 3501 9422 3500 9423 3500 9444
3502 9444 3514 9431 3519 9402
TIME...MOT...LOC 1848Z 260DEG 16KT 3512 9423 3503 9434Local storm report, May 16, 1:53 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
153 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM HAIL WASHBURN 35.17N 94.09W
05/16/2010 E0.75 INCH SEBASTIAN AR TRAINED SPOTTER
&&
MEPSpecial weather statement, May 16, 2:09 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
209 PM CDT SUN MAY 16 2010
ARZ011-161945-
MADISON AR-
209 PM CDT SUN MAY 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHEASTERN MADISON
AT 210 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RED STAR...
MOVING EAST AT 15 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3595 9348 3589 9349 3587 9351 3583 9351
3581 9350 3576 9351 3576 9360 3597 9360
3598 9343 3596 9344
TIME...MOT...LOC 1910Z 268DEG 15KT 3586 9352Special weather statement, May 16, 5:52 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
552 PM CDT SUN MAY 16 2010
OKZ049-075-076-162315-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
552 PM CDT SUN MAY 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHEASTERN
LATIMER
AT 552 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF TALIHINA TO 3 MILES WEST OF
HEAVENER...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MUSE...WHITESBORO...TALIHINA...
HEAVENER...HOWE AND WISTER.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3481 9511 3507 9459 3491 9443 3490 9444
3478 9445 3457 9502
TIME...MOT...LOC 2252Z 317DEG 18KT 3476 9496 3488 9465Local storm report, May 16, 6:10 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL HEAVENER 34.89N 94.60W
05/16/2010 E0.50 INCH LE FLORE OK EMERGENCY MNGR
&&
DMJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:18 PM CDT | Tornado Warning | TSA | Pushmataha | 42 min |
| May 16, 7:45 PM CDT | Special Weather Statement | TSA | Ottawa | 45 min |
| May 16, 8:07 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 44 min |
| May 16, 8:20 PM CDT | Special Weather Statement | TSA | Choctaw | 55 min |
| May 17, 3:18 AM CDT | Dense Fog Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 14 more | 7 hr |
| May 16, 10:38 PM CDT | Special Weather Statement | TSA | Benton | 67 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.